MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 GP ID TEST KIT

BIOMERIEUX, INC. VITEK® 2 GP ID TEST KIT
Catalog Number 21342
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Misdiagnosis (2159)
Type of Reportable Event Serious Injury
Event or Problem Description
A customer in (b)(6) notified biomérieux of a misidentification of staphylococcus haemolyticus as staphylococcus aureus in association with the vitek® 2 gram positive (gp) identification (id) test kit (ref.21342, lot 2421088403).The susceptibility testing was performed using the organism id of staphylococcus aureus, and the strain was further identified as (b)(6).The patient was isolated and treated against staphylococcus aureus (vancomycin + amikacin).Vitek 2 gp id = staphylococcus aureus.National laboratory for study (reference lab) = staphylococcus haemolyticus (testing method not disclosed by the customer).Following receipt of the reference lab result, retesting via vitek® ms and vitek® 2 gp id obtained organism identifications to staphylococcus haemolyticus.The customer stated there was a "delay of 48 hours".The customer also stated "the patient was treated incorrectly" [i.E.For staphylococcus aureus (b)(6) rather than staphylococcus haemolyticus].Though multiple attempts have been made by biomérieux to obtain information regarding the patients health, there have been no statement(s) from the laboratory or the treating physician regarding treatment effectiveness, additional therapy, changes to therapy, adverse patient impact, or the patient outcome.Biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in (b)(6) regarding a misidentification of staphylococcus haemolyticus as staphylococcus aureus in association with the vitek® 2 gram positive (gp) identification (id) test kit (ref.21342, lot 2421088403).Reference lab testing confirmed the identification as staph.Haemolyticus.Two lab reports with the misidentification of s.Aureus were received.Both were tested on vitek® 2 gp lot 2421088403 and 8.01 software.A review of the both lab reports indicated four atypical positive reactions (bgal, polyb , novo, mbdg) for a call of staph.Haemolyticus according to the gp knowledge base.Atypical positive reactions can indicate contamination, mixed culture, other user set up errors or an atypical strain.The strain was not saved for investigation.Since the strain could not be submitted for investigational purposes, no additional investigation could be completed.Vitek® 2 gp id cards, lot 2421088403, met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK® 2 GP ID TEST KIT
Common Device Name
VITEK® 2 GP ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9156792
Report Number1950204-2019-00295
Device Sequence Number19508227
Product Code LQL
UDI-Device Identifier03573026131920
UDI-Public03573026131920
Combination Product (Y/N)N
Initial Reporter CountryLU
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2020
Device Catalogue Number21342
Device Lot Number2421088403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;